# SDR 2017FA0000549

- Difficulty date: August 7, 2017
- Submitted: November 8, 2017
- Operation: General aviation
- Aircraft: N2366E
- Make and model: Cessna 182R
- Aircraft serial: 18268197
- Engine: Cont O470*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: AEC631397
- Part serial: 6699402
- Condition: Cracked
- Location: Nr 5
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACKED CYLINDER INSTALLED.  THE ENGINE HAS APPROXIMATELY 850 HOURS ON IT SINCE OVERHAUL.  DURING OVERHAUL, SIX NEW CYLINDERS WERE INSTALLED.  THE ACFT RECENTLY CAME IN FOR A 50 HOUR INSPECTION AT WHICH TIME A COMPRESSION TEST WAS CONDUCTED.  DURING THE COMPRESSION TEST CYLINDER NR 5 WAS NOTED TO BE LEAKING AIR FROM BETWEEN THE FINS IN THE AREA OF THE INTAKE VALVE.  THE CYLINDER WAS REMOVED AND A CRACK WAS OBSERVED EMANATING FROM THE UPPER SPARK PLUG HOLE TO THE INTAKE VALVE SEAT.  CYLINDER DATE OF MANUFACTURE MAY 17 2010.  REFERENCE AIRMOTIVE ENGINEERING CORP 8130-3 TRACKING NR 10051710979-1-1.  THE S/N OF THIS CYLINDER IS OUTSIDE THE RANGE OF APPLICABILITY AS OUTLINED IN THE AD.  HOWEVER SINCE IT HAS HAD A SIMILAR FAILURE AS THOSE DESCRIBED IN THE AD, WANTED TO BRING IT TO YOUR ATTENTION, IN THE EVENT THAT WIDENING THE S/N APPLICABILITY RANGE MIGHT BE NECESSARY.
